MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K1
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Skin Infection (4544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse(+) into the nasolabial fold.Radiesse(+) was diluted (product preparation issue, off label use of device) in a 2:1 ratio.The patient was previously injected with hyaluronic acid (reported as ha) around the same area.After the radiesse(+) injection, the patient experienced an adverse event which looked like swelling, redness and bruising in the nasolabial fold area as well as around the lip area.The outcome of the event was unknown.Follow up information was received on 04-dec-2025: the case was upgraded to serious.The suspect product was recoded from radiesse(+) to radiesse.The event bruising was deleted.The events vascular occlusion and pimples were added.The patients initials, date of birth, age, gender (female) and weight (ambiguously reported as 125) were provided.She was 45 years old at the time of the event.The patient was injected subdermally with 0.5 ml of radiesse into the nasolabial fold, marionette lines, chin crease, pre-jowl sulcus and jawline (off label use of device), on (b)(6) 2025.Batch number was reported as a00192410 (expiry date: 13-mar-2026).The batch record review was received and the lot number for radiesse was confirmed as a00192410 (expiry date: 13-mar-2026).A lot search in the global safety database was conducted.Radiesse was diluted with 4 ml of 0.9% bacteriostatic sodium chloride (product preparation issue, off label use of device) and injected with a 27g needle in a retrograde injection.The patient was injected with redensity hyaluronic acid 2 (rha 2) into the lips and piriform fossa, one day prior to the radiesse injection, on (b)(6) 2025.Previous aesthetic treatments also included botox® and dermal filler, she also had rhinoplasty.Concomitant medications included prednisone, keflex, valtrex, pentoxifylline and aspirin.The patients medical history and allergies were reported as none.On (b)(6) 2025, 2 days after the radiesse injection, the patient contacted the office and reported bruise, some pain and pimples on the right nasolabial fold.On (b)(6) 2025, the reporter saw her at the office and treated with hylenex.The diagnosis was vascular occlusion of the facial artery at the superior labial artery branch.Corrective treatment included hyperbaric chamber, antibiotics, prednisone and aspirin.The treatment was necessary to accelerate recovery and prevent permanent damage.The patient was followed up daily.She was not hospitalized and no relevant laboratory tests were performed.The patient was expected to have a full recovery.The outcome of the events was reported as resolving.In the opinion of the reporter, it was very possible that the event was related to radiesse, however they were not 100% sure as the patient received rha 2 filler into the lips and piriform fossa the day prior.The cause of vascular occlusion was most likely caused by injection of product into the artery or some old filler dislodging from the injection of radiesse.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The event of injection site bruising was assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).The reported swelling and redness are considered to be symptoms of injection site bruising and therefore were not coded.Product preparation issue and off label use of device and were coded only for formal reasons.Dilution of radiesse(+) for injection into the nasolabial fold is not approved based on the currently valid us instructions for use leaflet of radiesse(+).Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 04-dec-2025: the batch record review for radiesse, lot a00192410, contains nonconformance reports or corrective/preventive actions related to this lot, but none that would have contributed to this event.A lot search in the global safety database was conducted on the reported lot (batch a00192410) and no similar events were noted.The suspect product was recoded from radiesse(+) to radiesse.The event bruising was deleted.The events vascular occlusion and pimples were added.This case was assessed by merz north america as serious.The event of application site acne was assessed as equivalently expected as infection whereas the event of vascular occlusion was assessed as expected based on the currently valid us instructions for use leaflet of radiesse.The reported swelling, redness, bruise, and pain are considered to be symptoms of vascular occlusion and therefore were not coded.Off label use of device and product preparation issue were coded only for formal reasons.Injections into the marionette lines, chin crease, pre-jowl sulcus, and jawline are no approved indications for radiesse in us.Dilution of radiesse with bacteriostatic sodium chloride for injection into the nasolabial fold, marionette lines, chin crease, pre-jowl sulcus, and jawline is not approved based on the currently valid us instructions for use leaflet of radiesse.Possible confounding factor in this case includes prior injections with fillers and history of rhinoplasty.However, the reported events can occur after the treatment with radiesse and causality for the reported events are therefore assessed as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse (+) into the nasolabial fold.Radiesse (+) was diluted (product preparation issue, off label use of device) in a 2:1 ratio.The patient was previously injected with hyaluronic acid (reported as ha) around the same area.After the radiesse (+) injection, the patient experienced an adverse event which looked like swelling, redness and bruising in the nasolabial fold area as well as around the lip area.The outcome of the event was unknown.Follow up information was received on 04-dec-2025: the case was upgraded to serious.The suspect product was recoded from radiesse (+) to radiesse.The event bruising was deleted.The events vascular occlusion and pimples were added.The patients' initials, date of birth, age, gender (female) and weight (ambiguously reported as 125) were provided.She was 45 years old at the time of the event.The patient was injected subdermally with 0.5 ml of radiesse into the nasolabial fold, marionette lines, chin crease, pre-jowl sulcus and jawline (off label use of device), on 13-nov-2025.Batch number was reported as (b)(6) (expiry date: 13-mar-2026).The batch record review was received and the lot number for radiesse was confirmed as (b)(6) (expiry date: 13-mar-2026).A lot search in the global safety database was conducted.Radiesse was diluted with 4 ml of 0.9% bacteriostatic sodium chloride (product preparation issue, off label use of device) and injected with a 27g needle in a retrograde injection.The patient was injected with redensity hyaluronic acid 2 (rha 2) into the lips and piriform fossa, one day prior to the radiesse injection, on (b)(6) 2025.Previous aesthetic treatments also included botox® and dermal filler, she also had rhinoplasty.Concomitant medications included prednisone, keflex, valtrex, pentoxifylline and aspirin.The patient's medical history and allergies were reported as none.On (b)(6) 2025, 2 days after the radiesse injection, the patient contacted the office and reported bruise, some pain and pimples on the right nasolabial fold.On (b)(6) 2025, the reporter saw her at the office and treated with hylenex.The diagnosis was vascular occlusion of the facial artery at the superior labial artery branch.Corrective treatment included hyperbaric chamber, antibiotics, prednisone and aspirin.The treatment was necessary to accelerate recovery and prevent permanent damage.The patient was followed up daily.She was not hospitalized and no relevant laboratory tests were performed.The patient was expected to have a full recovery.The outcome of the events was reported as resolving.In the opinion of the reporter, it was very possible that the event was related to radiesse, however they were not 100% sure as the patient received rha 2 filler into the lips and piriform fossa the day prior.The cause of vascular occlusion was most likely caused by injection of product into the artery or some old filler dislodging from the injection of radiesse.Follow-up information was received on 25-feb-2026: the patient's medical history included hyperpigmentation and melasma with increased risk of melanocyte hyperactivation.On (b)(6) 2025, after the radiesse injection, the patient experienced the events.Since that day, the patient was seen in the office 4 times.On (b)(6) 2025, an intervention was performed (vascular compromise protocol).The physician attempted to resolve the occlusion with hylenex to nasolabial folds (nlf) and upper left side of lip (1 vial of batch ax1203b), 1 ml of bacteriostatic saline mixed with 0.5 of lidocaine were used for a wash with a 30 gauge needle into nasolabial folds and upper lip.Growth factors were utilized on the affected area- ecpr 0.2 (as reported), arriessence 0.5 and hyaluronic acid (ha) 0.5 (all three were injected into the area).Solumedrol shot was given intramuscularly (im) into the right gluteus muscle (batch number was reported as l63889 (expiry date: 02/2026)).The patient left home with a tiny amount of nitro paste to the left nasolabial fold.They also gave her a small amount in a jar to apply twice daily (batch number was reported as ps6485 (expiry date: 08/2027)).The physician's examination showed positive capillary refill, slight delay but not bad at all, good superior artery pulse and good angular artery pulse.On 17-nov-2025, the patient reported improvement since 16-nov-2025 (reported as yesterday) with decreased swelling and discomfort.She noted tenderness under the left nostril, described as feels like a pimple.There were no new symptoms.Patient forgot to take scheduled prednisone dose before the visit but brought all medications and planned to take them immediately after the appointment.On 17-nov-2025 (reported as today), she felt more confident about recovery.On that day, corrective treatment included 3.5 vials of hylenex, topical nitro paste twice daily (reported as bid) and neosporin, additional hylenex to the left nostril region and arterial branch point, prednisone 60 mg for swelling, complete antibiotic course as directed, pentoxifylline continued once daily which gave improvement, hyperbaric oxygen therapy, warm compresses intermittently through the day, and nitro paste (continued use if comfortable).The patient tolerated the treatment well overnight.A perfusion was reassessed after hylenex injection.She was going to return for close follow-up or earlier if symptoms got worse.She again had an examination and had bruising of upper lip until 1/3 of lip, strong pulses in superior labial artery, excellent cap refill at angular artery (pink), and excellent nose capillary refill (pink).Nasolabial petechia was refusing.Upper lip had deep dark bruise, center lip had good perfusion, lip had excellent capillary refill and a corner of lip was blue.On (b)(6) 2025, the patient presented for follow-up evaluation of nasal and nasolabial area.There was a concern for persistent purplish-blue discoloration in the nasolabial region.There was no reported pain, ulceration, or open wounds.She was interested in treatment to reduce purple discoloration and prevent hyperpigmentation.At assessment, ecchymosis/bruising of nasolabial region was resolving, there was post-procedural vascular recovery with intact perfusion, post-inflammatory hyperpigmentation risk and no evidence of vascular compromise, tissue necrosis, or scarring.Patient was advised to continue monitoring vascular status and evolution of skin color changes and initiate prescription bleaching regimen to reduce risk of post-inflammatory hyperpigmentation and suppress melanocyte hyperactivation.The physician offered polynucleotide injection to assist with healing and improve discoloration and positive prior clinical outcomes were discussed.Follow-up was indicated to monitor healing progression.On (b)(6) 2025, the patient followed up to add a little filler to achieve lip symmetry.She presented with a little bit of post inflammatory hyperpigmentation on the left nasolabial fold, the side of vascular occlusion, and was treating it with bleaching pads.The outcome of the event vascular occlusion was reported as resolved in december 2025 (changed from resolving).The outcome of the event pimples remained unchanged.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The event of injection site bruising was assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).The reported swelling and redness are considered to be symptoms of injection site bruising and therefore were not coded.Product preparation issue and off label use of device and were coded only for formal reasons.Dilution of radiesse(+) for injection into the nasolabial fold is not approved based on the currently valid us instructions for use leaflet of radiesse(+).Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 04-dec-2025: the batch record review for radiesse, lot a00192410, contains nonconformance reports or corrective/preventive actions related to this lot, but none that would have contributed to this event.A lot search in the global safety database was conducted on the reported lot (batch a00192410) and no similar events were noted.The suspect product was recoded from radiesse(+) to radiesse.The event bruising was deleted.The events vascular occlusion and pimples were added.This case was assessed by merz north america as serious.The event of application site acne was assessed as equivalently expected as infection whereas the event of vascular occlusion was assessed as expected based on the currently valid us instructions for use leaflet of radiesse.The reported swelling, redness, bruise, and pain are considered to be symptoms of vascular occlusion and therefore were not coded.Off label use of device and product preparation issue were coded only for formal reasons.Injections into the marionette lines, chin crease, pre-jowl sulcus, and jawline are no approved indications for radiesse in us.Dilution of radiesse with bacteriostatic sodium chloride for injection into the nasolabial fold, marionette lines, chin crease, pre-jowl sulcus, and jawline is not approved based on the currently valid us instructions for use leaflet of radiesse.Possible confounding factor in this case includes prior injections with fillers and history of rhinoplasty.However, the reported events can occur after the treatment with radiesse and causality for the reported events are therefore assessed as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 25-feb-2026: the outcome of the event vascular occlusion was reported as resolved.The reported discomfort, tenderness, petechia, ecchymosis and deep dark/blue/purplish-blue discoloration are considered to be symptoms of vascular occlusion and therefore were not coded.The reported post inflammatory hyperpigmentation is considered to be a consequence of the event vascular occlusion and therefore was not coded, as the decreased blood flow could lead to intense localized inflammation due to the lack of blood flow.Causality for the events remains unchanged as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key23778626
Report Number3013840437-2025-00171
Device Sequence Number10345502
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$3260313A00192410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Catalogue Number8071M0K1
Device Lot NumberA00192410
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date03/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN [ACETYLSALICYLIC ACID] (ACETYLSALICYLIC AC; ASPIRIN [ACETYLSALICYLIC ACID] (ACETYLSALICYLIC AC; ASPIRIN [ACETYLSALICYLIC ACID] (ACETYLSALICYLIC AC; ASPIRIN [ACETYLSALICYLIC ACID] (ACETYLSALICYLIC AC; KEFLEX [CEFALEXIN] (CEFALEXIN); KEFLEX [CEFALEXIN] (CEFALEXIN); KEFLEX [CEFALEXIN] (CEFALEXIN); KEFLEX [CEFALEXIN] (CEFALEXIN); PENTOXIFYLLINE (PENTOXIFYLLINE); PENTOXIFYLLINE (PENTOXIFYLLINE); PREDNISONE (PREDNISONE); PREDNISONE (PREDNISONE); PREDNISONE (PREDNISONE); PREDNISONE (PREDNISONE); RHA 2; RHA 2; RHA 2; RHA 2; VALTREX (VALACICLOVIR HYDROCHLORIDE); VALTREX (VALACICLOVIR HYDROCHLORIDE)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexFemale